Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: paracetamol/acetominophen hepatoxicity

Posted by Deus_Abscondis on September 4, 2007, at 13:09:40

In reply to Re: paracetamol/acetominophen hepatoxicity Deus_Abscondis, posted by Larry Hoover on September 3, 2007, at 16:25:05

Thanks Larry that needed to be corrected in print.

> > So I take 4 grams of paracetamol every four waking hours.

OOps, errr, 1 gram ever 4 hours. Thanks for correcting that.

>The daily intake limit is 4 grams, and chronic use at even that level can be hepatotoxic.

Dr says it's safe and not to take it only when you start to experience pain. Pdoc says it isn't so safe. Hence I'm trying to get an opioid. Codeine drys me out, esp bowel - I expect constipation is not simply effect on peristalsis. In large doses (30mg) I feel hot. It also tires me - especially around the eyes. Oxycodone stimualtes and clarifies - brain fog lifts. The clarification is somewhat like cocaine but overall less dramatic - I tried it, small amounts on two occasions 25 years ago. I've never felt better than on Oxy (see my post on Oxy and ADHD). I haven't tried Oxy since I started Dex. I really hope the stimulant effect doesn't fade as tolerance develops - if it would on lowish dosages. It has puzzled me that I haven't noticed tolerance develop to Dex.

I'm wondering where the stimulant effect comes from with Oxy. If IIRC pethidine metabolises to norpethidine which has a stimulatory or "exitatory" effect.

There's more going on than just receptor binding - the regulation of the pain pathways change. I've noticed with Oxy that I feel better for days after a dose. I hypothesise that pain sensitisation is a derangement of the dynamics of nerve networks and that opioids break the viscious cycle (or postive feedback/forward that sets in).

Anyway I only a month or so with Oxy and that was some time ago now. I just wish I could trial it to see if it really does the things I recall.

Apart from irresponsibly ramping up the dose I just can't see where the danger is. Even if tolerance develops as much as some doctors suggest - even if I took it and had breaks then I would be overall better off.

One doctor said "if I prescribed it to you and you suicided on it my name would be on the label" to which I replied "it is on the label of the box of bulk paracetamol - at least you'd be able to visit me before my liver finally packed in". I get frustrated.

D


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Deus_Abscondis thread:774284
URL: http://www.dr-bob.org/babble/20070831/msgs/780783.html